# SDR U30A200400010

- Difficulty date: August 14, 2004
- Submitted: August 18, 2004
- Operation: Air carrier
- Aircraft: N260AV
- Make and model: Airbus A320-214
- Aircraft serial: 1564
- Aircraft time: 8,339 hours, 3,128 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cockpit/Cabin
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON INITIAL DESCENT, THE LEAD FLIGHT ATTENDANT ADVISED THE CAPTAIN OF A STRONG SMELL OF BURNING RUBBER AROUND ROW 7.  THE FO WENT TO THE CABIN AND CONFIRMED THE SMELL.  THERE WAS NO SMOKE AND NO HEAT RADIATING FROM THE FLOOR OR OVERHEAD BINS.  THE LEAD FA WAS INSTRUCTED TO MONITOR THE SMELL AND AFTER A FEW MINUTES THE LEAD FA ADVISED THE SMELL WAS INCREASING.  THE CAPT DECIDED TO DECLARE AN EMERGENCY TO GET PRIORITY HANDLING INTO DTW.  THE SMELL ENTERED THE COCKPIT AND THE CREW DONNED THEIR O2 MASKS.  LANDING AT DTW WAS UNEVENTFUL.  THE FIRE MARSHALL MET THE FLIGHT AND CONFIRMED NO FIRE IN CARGO.  SMELL SEEMED TO DISSIPATE ON LANDING.  SMELL WAS NOT PRESENT WHEN MAINTENANCE BOARDED THE AIRCRAFT.
